Aranesp (darbepoetin alfa)
Tagged: Aranesp (darbepoetin alfa)
June 30, 2022 at 5:06 am #58362
My Dad Blood Count was 7.5 when he 1st went to hospital needing a blood transfusion in February this year, it was maintained with 1/2 units per week up to May before he was diagnosed with MDS then my dad was put on Aranesp injection, the next day after taking it there was a rapid decline everyday he was getting weaker, breathlessness and could not eat, then passed away last week 7 weeks from diagnosis and 6 weeks from 1st injection of Aranesp he only got two in total, My Questions is by taking Aranesp is there any evidence that with some patients it can speeds up the shutting down of the Bone Marrow ?June 30, 2022 at 8:35 am #58363
specifically the platelets dropped from 100,000 to 20,000 once taken Aranesp leading to bone marrow failure, total shut down.August 7, 2022 at 3:02 am #58509
My Questions is by taking Aranesp is there any evidence that with some patients it can speeds up the shutting down of the Bone Marrow ?August 7, 2022 at 11:17 am #58510Tom NelsonParticipant
From what I have heard and seen here, there are many pros and cons of the various treatments for MDS. Some work for some and some work for none. I am a del5q patient. I have been on Aranesp for 3 years. A shot every 2 weeks. As far as I am aware, I have had no adverse effects nor reactions from the Aranesp. Have received Revlimid and have had PRBC transplants over the past year, so it is hard to say if either of the 3 treatments have had any cause or effect on increasing the RBC count.August 7, 2022 at 2:14 pm #58511
Thanks TomAugust 9, 2022 at 10:34 am #58516Joe CatalanoParticipant
What is a PRBC transplantAugust 9, 2022 at 3:45 pm #58525Tom NelsonParticipant
Sorry, meant transfusions. Packed Red Blood cells PRBC. TAugust 23, 2022 at 7:14 am #58587Anne EllisParticipant
I’m so sorry to hear that your father passed away I know this is a tragic and sudden loss. I am working concerned that the blood transfusions caused a condition called DIC. it is very common, my father-in-law had it when he was hospitalized he was 88 years old not sure how old your father was. he got his from having an IVIG treatment however it can happen due to blood transfusions also. my twin sister has MDS and my father-in-law did not, but I have dealt with a lot of issues over transfusions and other treatments. the platelets are a different issue the blood transfusion would have been because of red blood cells it sounds like his platelets were not low or they would have given him whole blood. so it seems strange that the cause was that his platelets dropped that’s why I say it sounds more like a reaction to the transfusion. there are many different types of reactions but d i c sounds suspicious to me. I don’t think that MDS should have caused this much trouble all on its own and I think there’s also the possibility that he transformed immediately to leukemia. I feel like there are a lot more answers that you should have had. if you have any other questions please do not hesitate to reach out my sister has had MDS for about 8 years and she has been having blood transfusions every 3 weeks for the last couple of years she has also dialysis patient. if your father had a lot of other comorbidities that would explain what was going on he also could have had an infection. did he have any symptoms like a cough or any urinary tract infection signs? infection can severely affect your blood cell counts as well.it really sounds like he was on a very slippery slope right from the start and not just having a low risk case of MDS like most people do who are first diagnosed with MDS. can you tell me what classification of MDS he had?
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.